Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 5, 2007, 2:04 PM EDT for Charlotte County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 2:04 PM EDT (18:04 UTC)
- Expired
- May 5, 2007, 2:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Charlotte County, FL
The radar
The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 12:44 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 5, 12:44 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1244 PM EDT SAT MAY 5 2007 SHORT TERM (TONIGHT - MONDAY)...VISIBLE SATELLITE LOOP SHOWED SEA BREEZE DEVELOPMENT AND INLAND MOVEMENT ON BOTH COASTS. IN ADDITION...WATER VAPOR LOOP SHOWED WEAK SHORT WAVE SW-NE THROUGH CEDAR KEY MOVING SOUTHEAST AT 14 KNOTS WHICH BRINGS IT TO A PUNTA GORDA TO MELBOURNE LINE BY 00Z. COLLIDING SEA BREEZE FRONTS WILL LEAD TO ISOLATED THUNDERSTORMS ACROSS INLAND COUNTIES BY EARLY EVENING. UPPER LEVEL WAVE TO ENHANCE STRENGTH AND COVERAGE IN DESOTO...HIGHLANDS...AND THE EASTERN PARTS OF CHARLOTTE AND LEE COUNTIES WHERE SOME STORMS MAY CONTAIN LARGE HAIL. EXPECT PATCHY FOG AGAIN TONIGHT DUE TO SMOKE/HAZE...CLEAR SKIES AND LIGHT WINDS. BACK DOOR COLD FRONT MAKES IT TO GAINESVILLE LATE SUNDAY AFTERNOON AND QUICKLY SPREADS NORTHEAST WINDS OF 10 TO 15 KNOTS ACROSS FORECAST AREA OVERNIGHT. SCATTERED THUNDERSTORMS TO DEVELOP IN AFTERNOON WITH A 50 PERCENT CHANCE AROUND THE VILLAGES AS THE FRONT APPROACHES. HEAT...MOISTURE AND AN UNSTABLE ATMOSPHERE WILL LEAD TO A 40 PERCENT CHANCE IN INTERIOR COUNTIES SOUTH OF FRONT. WENT FOR 30 PERCENT ELSEWHERE. DRIER AIR AND FALLING DEW POINT TEMPERATURES ARRIVE QUICKLY BEHIND THE FRONT MONDAY ON BREEZY NORTHEAST WINDS. DAY TIME HIGH TEMPS DROP ABOUT 10 DEGREES ALL LOCATIONS. && .LONG TERM (MONDAY NIGHT - SATURDAY)...GFS/DGEX/ECMWF IN FAIRLY GOOD AGREEMENT THROUGH THURSDAY NIGHT. DEEP LOW MEANDERS OFF THE SOUTHEAST U.S. AS AN UPPER RIDGE BUILDS NORTHWARD FROM THE GULF COAST. MEANWHILE HIGH PRESSURE INITIALLY OVER THE MID ATLANTIC SHIFTS TO THE NORTHERN GULF WATERS. THE CWFA WILL BE STABLE AND GENERALLY DRY WITH TEMPERATURES SLIGHTLY BELOW AVERAGE DUE TO NORTHERLY LOW LEVEL FLOW. FOR FRI AND SAT...THE MODELS BEGIN TO DIVERGE. THE DGEX RACES AN UPPER TROUGH FROM THE PLAINS TO THE GULF COAST AND CUTS IT OFF AND MERGES IT WITH THE ATLANTIC UPPER LOW WHILE THE SURFACE REFLECTION DEEPENS AND MOVES NORTH ALONG THE MID ATLANTIC COAST. THE GFS AND ECMWF ARE SLOWER...MORE CONSERVATIVE...IN SOME AGREEMENT. THE SYSTEM OVER THE ATLANTIC MOVES NE (GFS) OR DRIFTS SOUTH (ECMWF). BUT BOTH SHIFT DEEP RIDGING OVER THE GULF TOWARD FL AS THE TROUGH OVER THE PLAINS SLOWLY MOVES EAST TO THE CENTRAL GULF COAST BY SAT. THIS PATTERN CONTINUES DRY AND STABLE CONDITIONS ACROSS THE AREA AND WILL ALLOW TEMPERATURES TO CLIMB ABOVE NORMAL SLIGHTLY. WILL FAVOR THE GFS AND KEEP THE FORECAST RAIN FREE. && .AVIATION...VFR WITH WINDS IN THE PRECESS OF SHIFTING TO ONSHORE FOR THE AFTERNOON. EXPECT SOME TSRA/SHRA OVER THE INTERIOR LATE AFTERNOON AND EARLY EVENING WITH ONLY ISOLATED COVERAGE. THIS CONVECTION MAY APPROACH KFMY & KRSW BUT WILL NOT CARRY IN THE TAFS. WINDS BECOME LIGHT VARIABLE/EAST OVER NIGHT WITH PATCHY BR/FU AROUND SR SUN. && .MARINE...WINDS AND SEAS WILL INCREASE BEHIND THE BACK DOOR COLD FRONT SUNDAY NIGHT EXERCISE CAUTION LEVELS AND POSSIBLY ADVISORY CRITERIA OFFSHORE MONDAY NIGHT. TUESDAY INTO WEDNESDAY WINDS AND SEAS WILL GRADUALLY SUBSIDE AS HIGH PRESSURE SETTLES OVER THE SOUTHEAST U.S. && .FIRE WEATHER...HUMIDITY TO REMAIN ABOVE RED FLAG CRITERIA NEXT TWO DAYS...HOWEVER...DRY FUELS AND AN INCREASED THREAT OF THUNDERSTORMS MAY && .PRELIMINARY POINT TEMPS/POPS... TPA 73 88 68 81 / 10 30 20 5 FMY 70 91 69 83 / 20 30 20 10 GIF 69 90 66 79 / 20 40 20 5 SRQ 70 87 67 81 / 10 30 20 5 BKV 64 88 64 79 / 10 40 20 5 SPG 75 88 71 80 / 10 30 20 5 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...NOAH LONG TERM/AVIATION...RKR
Hazardous weather outlook, May 5, 5:05 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 505 AM EDT SAT MAY 5 2007 FLZ039-042-043-048>052-055>057-060>062-065-051400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 505 AM EDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE BOUNDARIES. THE BEST CHANCES WILL BE OVER THE INTERIOR COUNTIES OF WEST CENTRAL FLORIDA SOUTHWARD INTO SOUTHWEST FLORIDA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL AND SMALL HAIL. IF OUTSIDE AND YOU SEE SIGNS OF A DEVELOPING THUNDERSTORM...MOVE INDOORS AND STAY AWAY FROM WINDOWS AND DOORS. ...FIRE WEATHER IMPACT... THE COMBINATION OF THE RATHER DRY AIRMASS ACROSS THE REGION AND DAYTIME TEMPERATURES CLIMBING INTO THE LOWER 90S WILL CAUSE RELATIVE HUMIDITY VALUES TO FALL TO OR JUST BELOW 35 PERCENT FOR UP TO 3 HOURS THIS AFTERNOON OVER INLAND AREAS RESULTING IN POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A BACK DOOR COLD FRONT WILL APPROACH THE AREA SUNDAY CAUSING SCATTERED THUNDERSTORMS ACROSS THE REGION DURING SUNDAY AFTERNOON AND NIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL AND SMALL HAIL. ...WIND AND SEA IMPACT... STRONG HIGH PRESSURE WILL BUILD INTO THE AREA EARLY NEXT WEEK BEHIND THE COLD FRONT INCREASING WINDS AND SEAS TO AT LEAST EXERCISE CAUTION LEVELS...POSSIBLY ADVISORY CRITERIA WELL OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 35 min |
| May 5, 2:38 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 37 min |
| May 5, 2:40 PM EDT | Severe Thunderstorm Warning | TBW | Hernando | 35 min |
| May 5, 3:29 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto | 31 min |
| May 5, 3:32 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 43 min |
| May 5, 3:42 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 33 min |
| May 5, 4:24 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 36 min |
| May 5, 6:01 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.